Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 185, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 28, 2012, 6:46 PM EDT for Lincoln County, Kentucky. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2012, 6:46 PM EDT (22:46 UTC)
- Expired
- Mar 28, 2012, 7:05 PM EDT
- In force
- 19 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, KY
The radar
The Jackson,KY radar (KJKL), 115 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 6:54 PM EDT | HAIL 0.5 | 4 S Crab Orchard, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS53 KLMK 282246
SVRLMK
KYC137-282315-
/O.NEW.KLMK.SV.W.0185.120328T2246Z-120328T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
646 PM EDT WED MAR 28 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 715 PM EDT
* AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR OTTENHEIM...MOVING EAST SOUTHEAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
DOG WALK AND TURKEYTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
&&
LAT...LON 3733 8450 3733 8452 3735 8456 3730 8462
3734 8472 3736 8473 3751 8465 3745 8445
TIME...MOT...LOC 2246Z 293DEG 28KT 3739 8458
WIND...HAIL <50MPH 1.00IN
$$
RS1 follow-up statement
304
WWUS53 KLMK 282305
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT WED MAR 28 2012
KYC137-282315-
/O.CAN.KLMK.SV.W.0185.000000T0000Z-120328T2315Z/
LINCOLN KY-
705 PM EDT WED MAR 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL YOUR
LOCAL LAW ENFORCEMENT OFFICIALS. THEY WILL RELAY YOUR REPORT.
LAT...LON 3733 8450 3733 8452 3735 8456 3730 8462
3734 8472 3736 8473 3751 8465 3745 8445
TIME...MOT...LOC 2305Z 293DEG 28KT 3733 8441
$$
RSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:02 PM EDT, 44 minutes earlier.
Area forecast discussion, Mar 28, 6:02 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 602 PM EDT WED MAR 28 2012 .Forecast Update... Issued at 556 PM EDT Mar 28 2012 Going to do a quick update and remove some more counties of the Severe Thunderstorm Watch. Generally counties along north of the Bluegrass/Western KY parkways are going to be cleared. This includes Louisville, Frankfort, and the Lexington Metro areas. Surface cold front continues to settle down into central Kentucky. However convection has diminished in both coverage and intensity despite a rather unstable atmosphere. I suppose that the lack of deeper moisture and departing upper level dynamics may be resulting in the downturn of convection. However, there has been some good development back to our west across southern Illinois which may hold together and get into our south-central sections later this evening. For now will keep the watch going until expiration across our central sections. If additional convection does not fire, a watch extension in area/time may not be required. .Short Term (Tonight through Thursday Night)... Issued at 405 PM EDT Mar 28 2012 Surface and radar analysis shows a cold front right along the Ohio River. Strong to severe convection continues to fire just ahead of this feature. Airmass is fairly unstable south of the cold front where mixed layer CAPE values are in the 1000-1500 J/Kg range. The previous cap that was in place has mixed out according to the latest objective analysis and recent AMDAR soundings out of KSDF. With the front pressing southward into the unstable airmass, convection will likely continue to fire and pose a threat for damaging winds and large hail. Already, we've seen storms pulse up and produce large hail on the eastern side of the Louisville metro area. Other storms across the region are severe as well producing mainly large hail. This seems reasonable given the steepening mid-level lapse rates aloft which are promoting decent updraft strength. The good news is that the front is heading south and as this occurs, the threat of severe weather will come to an end from north to south. With the front already clearing southern Indiana, we'll be clearing out those counties with this forecast issuance. Elsewhere, we will continue likely PoPs in areas south of the Ohio River for the remainder of the afternoon and the early evening. Convection will gradually diminish this evening as we loose solar insolation and the PBL starts to stabilize. Overnight lows will cool into the the upper 40s to around 50 in the north with lower-middle 50s in the central and southern areas. High pressure and some ridging aloft will build into the region later tonight and Thursday resulting in a dry day across the region. Dry conditions are expected to persist into Thursday night as well. However a warm front will start to move back northward late Thursday night. This may result in some isolated showers developing late Thursday night, but the current guidance suggests that the best chances of rain would likely hold off until the day on Friday. Highs Thursday will range from the upper 60s to around 70 in the Bluegrass region with lower-middle 70s across the central and southern sections. Overnight lows Thursday night will cool back into the lower-middle 50s. .Long Term (Friday through Wednesday)... Updated at 300 PM EDT Mar 28 2012 A shortwave will swing through the Ohio Valley Friday. Models are advertising a stronger shortwave than previous forecasts. Gusty southwesterly flow ahead of this system will usher in warmer and more moist air to our region by Friday afternoon. Temperatures will range from the mid 70s to right around 80, PWAT values will climb over one inch, and the shortwave will create steep mid-level lapse rates. This combination will aid in producing roughly 1200-2200 J/kg of CAPE. While the main shortwave energy will track across our northern CWA (where the best chance of strong to possibly severe storms will be located), storms will be possible across the entire forecast area by Friday afternoon through the evening hours as the front pushes south. Wind and hail appear to be the main threats associated these storms. This is a relatively fast moving system, with the surface frontal boundary projected to be around the Kentucky/Tennessee border by Saturday morning and continuing to move south. A stray shower or two will be possible Saturday morning, but believe most of the activity will be south of the area. With the front through the forecast area, highs Saturday will be cooler, with upper 60s and low 70s expected. Temperatures will warm up Sunday under partly cloudy skies and southerly flow, with mid 70s to right around 80 expected. A cold front will approach the Mississippi River by midday Monday. This front is projected to quickly pass through the Ohio Valley by Monday night. There remains some model disagree on the timing, strength and moisture return associated with this front, but shower and thunderstorm chances will be possible Monday and into Monday evening. This will establish northwest flow aloft late Tuesday and Wednesday. Will go with a dry forecast Tuesday and Wednesday, but there is a hint that a shortwave will quickly move through the upper Ohio Valley within this northwest flow. This could produce some showers and thunderstorms Tuesday afternoon and evening across our northeast, but the chance looks limited at this time. As for temperatures Monday through Wednesday, Monday appears to be our warmest day with temps reaching the upper 70s and low 80s right ahead of the approaching cold front and stout southwesterly flow. Will cool things down Tuesday and Wednesday with the cold front now through the area. Temperatures should range from the mid 60s to low 70s, with overnight lows ranging from the mid 40s to low 50s. && .Aviation (18Z TAF Issuance)... Updated at 1257 PM EDT Mar 28 2012 In general, expect VFR conditions to prevail through much of the TAF period. Surface cold front is located across southern Indiana early this afternoon and is moving southward. As convective temperatures are reached, we should see a broken line of showers and thunderstorms develop along the advancing cold front. These storms will likely impact the KSDF and KLEX terminals between 28/18-22Z time frame. For now, will keep VCTS in the forecast at the terminals and will adjust the forecast as needed once convective trends and movement are established. Ahead of the front, southwest winds of 12-15kts with gusts up to 22-24kts will be possible. Winds will shift to the west and then northwest this evening as the front sinks south of the region. VFR conditions along with clearing skies is likely after 29/00Z at the terminals. Depending on the amount of rainfall this afternoon, patchy MVFR fog may be possible at KLEX and KBWG later tonight. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJ Short Term.......MJ Long Term........MJP Aviation.........MJ
Hazardous weather outlook, Mar 28, 6:05 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 605 PM EDT WED MAR 28 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-292030- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 605 PM EDT WED MAR 28 2012 /505 PM CDT WED MAR 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE OUTLOOK AREA THIS AFTERNOON AND EVENING. AHEAD OF THIS FRONT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREATS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT FOR AREAS PORTIONS OF CENTRAL KENTUCKY IN AN AREA BETWEEN THE BLUEGRASS PARKWAY AND THE CUMBERLAND PARKWAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WEATHER SYSTEM IS FORECAST TO IMPACT THE REGION ON FRIDAY AND BRING A CHANCE OF STRONG TO SEVERE THUNDERSTORMS TO THE OUTLOOK AREA. AT THIS TIME...THE MAIN SEVERE WEATHER THREATS APPEAR TO BE LARGE HAIL AND DAMAGING WINDS. ANOTHER CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY AS ANOTHER WEATHER SYSTEM PUSHES THROUGH THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE REQUIRED AGAIN ON FRIDAY. MJ/MJP
In the hours before
Special weather statement, Mar 28, 4:44 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT WED MAR 28 2012
KYZ039>041-047>049-282115-
ANDERSON-CLARK-FAYETTE-JESSAMINE-MERCER-WOODFORD-
444 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAYETTE MALL TO 10
MILES SOUTHWEST OF LAWRENCEBURG...AND MOVING EAST AT 40 MPH. DIME
SIZE HAIL WAS REPORTED WITH THIS STORM IN WESTERN FAYETTE COUNTY.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND PENNY
SIZE HAIL...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VETERANS PARK...
FAYETTE MALL...
NICHOLASVILLE...
CHEVY CHASE...
NEALTON AND CATNIP...
MUNDYS LANDING AND BRAXTON...
UNION MILLS AND LOCUST GROVE...
SPEARS AND ELKIN...
THESE STORMS WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE
MARKERS 104 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3791 8418 3790 8426 3792 8427 3788 8435
3790 8438 3788 8437 3783 8468 3783 8469
3781 8479 3789 8500 3796 8501 3802 8448
TIME...MOT...LOC 2043Z 285DEG 35KT 3798 8447 3790 8493
EERSpecial weather statement, Mar 28, 4:57 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT WED MAR 28 2012
KYZ049-282100-
CLARK-
457 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
NICKEL SIZE HAIL...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF WINCHESTER...AND MOVING EAST
AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND NICKEL SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF NORTHERN CLARK COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3802 8411 3810 8414 3812 8408 3803 8402
3801 8401
TIME...MOT...LOC 2057Z 271DEG 31KT 3807 8405
AMSSpecial weather statement, Mar 28, 5:12 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
512 PM EDT WED MAR 28 2012
KYZ024-028-282145-
BRECKINRIDGE-HARDIN-
512 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HARDINSBURG...AND MOVING
EAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FAIRFIELD AND HUDSON...
CONSTANTINE AND DYER...
PIERCE MILL AND SOLWAY...
HOWE VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3770 8643 3776 8639 3772 8600 3755 8610
3757 8612 3756 8612 3756 8614
TIME...MOT...LOC 2113Z 287DEG 32KT 3771 8635
AMSSpecial weather statement, Mar 28, 5:40 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT WED MAR 28 2012
KYZ057-282200-
MADISON-
540 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...AND MOVING EAST SOUTHEAST AT 35
MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.
* THIS STORM WILL ALSO IMPACT...
RICHMOND...
MOBERLY AND ELLISTON...
BYBEE AND BRASSFIELD...
COMBS AND PANOLA...
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
87 AND 90.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3778 8410 3777 8408 3774 8407 3773 8409
3767 8409 3764 8412 3761 8412 3770 8438
3787 8430 3782 8411 3781 8411 3781 8407
TIME...MOT...LOC 2140Z 291DEG 30KT 3775 8423
RSLocal storm report, Mar 28, 6:09 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
609 PM EDT WED MAR 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL ST. MATTHEWS 38.25N 85.64W
03/28/2012 E1.00 INCH JEFFERSON KY TRAINED SPOTTER
E-SPOTTER REPORT OF HAIL IN SENECA GARDENS.
&&
EVENT NUMBER LMK1200488
MRCSpecial weather statement, Mar 28, 6:41 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
641 PM EDT WED MAR 28 2012
KYZ067-282315-
LINCOLN-
641 PM EDT WED MAR 28 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF STANFORD...AND MOVING EAST AT
25 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM. IN ADDITION MORE STORMS MAY DEVELOP BEHIND THE MAIN
STORM...AND ALSO COULD BRING SOME HAIL.
* THIS STORM WILL ALSO IMPACT...
SUGAR GROVE...
BROUGHTENTOWN...
DOG WALK AND TURKEYTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3733 8450 3733 8452 3735 8456 3725 8469
3725 8471 3729 8472 3731 8471 3736 8472
3736 8473 3744 8475 3748 8444
TIME...MOT...LOC 2240Z 267DEG 24KT 3738 8461
RSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 2:50 PM EDT | Special Weather Statement | LMK | Harrison | 25 min |
| Mar 28, 2:54 PM EDT | Special Weather Statement | LMK | Jefferson | 36 min |
| Mar 28, 3:02 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 28 min |
| Mar 28, 3:20 PM EDT | Special Weather Statement | LMK | Bourbon | 25 min |
| Mar 28, 3:27 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 33 min |
| Mar 28, 3:29 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 31 min |
| Mar 28, 3:34 PM EDT | Special Weather Statement | LMK | Franklin, Scott | 26 min |
| Mar 28, 3:39 PM EDT | Special Weather Statement | LMK | Meade | 36 min |
| Mar 28, 3:40 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott | 35 min |
| Mar 28, 3:42 PM EDT | Special Weather Statement | LMK | Spencer | 33 min |
| Mar 28, 3:49 PM EDT | Special Weather Statement | LMK | Bourbon, Nicholas | 26 min |
| Mar 28, 3:55 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas, Scott | 24 min |
| Mar 28, 3:59 PM EDT | Special Weather Statement | LMK | Anderson, Woodford | 31 min |
| Mar 28, 4:07 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott | 23 min |
| Mar 28, 4:14 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Jessamine, Mercer, Shelby, Woodford | 31 min |
| Mar 28, 4:21 PM EDT | Special Weather Statement | LMK | Nicholas | 9 min |
| Mar 28, 4:27 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette | 18 min |
| Mar 28, 4:36 PM EDT | Special Weather Statement | LMK | Washington | 24 min |
| Mar 28, 4:44 PM EDT | Special Weather Statement | LMK | Jessamine | 31 min |
| Mar 28, 4:57 PM EDT | Special Weather Statement | LMK | Clark | 3 min |
| Mar 28, 5:06 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine, Madison | 24 min |
| Mar 28, 5:12 PM EDT | Special Weather Statement | LMK | Hardin | 33 min |
| Mar 28, 5:40 PM EDT | Special Weather Statement | LMK | Madison | 20 min |
| Mar 28, 6:41 PM EDT | Special Weather Statement | LMK | Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.